# SDR USAASB98263

- Difficulty date: October 6, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N230AU
- Make and model: Boeing 737-2Q9
- Aircraft serial: 21975
- Engine: Pwa JT8D9A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Fod
- Location: Right
- Part time: 44,707 hours
- Stage of operation: CL
- Nature of condition: C
- Precautionary procedure: E, A

## Discrepancy

PHL - FLT 886 - DURING CLIMB-OUT FROM PHL AT APPROXIMATELY 1,100 FT, THE CAPTAIN REPORTED SEEING A LARGE BIRD GO PAST THE AIRCRAFT.  THE BIRD STRUCK THE NR 2 ENGINE CAUSING DAMAGE.  CAPTAIN SHUT DOWN THE NR 2 ENGINE, DECLARED AN EMERGENCY AND RETURNED TO FIELD AT PHL.  FLIGHT LANDED WITHOUT INCIDENT.  MAINTENANCE REMOVED AND REPLACED THE NR 2 ENGINE ASSY PER JOB CARD.  OPERATIONAL CHECK AND LEAK CHECK GOOD.  (M)
